Moving boundary problems and non-uniqueness for the thin film equation

J. R. King*, M. Bowen

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

25 Citations (Scopus)


A variety of mass preserving moving boundary problems for the thin film equation, u, = -(unuxxx)x, are derived (by formal asymptotics) from a number of regularisations, the case in which the substrate is covered by a very thin pre-wetting film being discussed in most detail. Some of the properties of the solutions selected in this fashion are described, and the full range of possible mass preserving non-negative solutions is outlined.

Original languageEnglish
Pages (from-to)321-356
Number of pages36
JournalEuropean Journal of Applied Mathematics
Issue number3
Publication statusPublished - 2001
Externally publishedYes

ASJC Scopus subject areas

  • Applied Mathematics


Dive into the research topics of 'Moving boundary problems and non-uniqueness for the thin film equation'. Together they form a unique fingerprint.

Cite this